MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA117902A
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent an emergent endovascular procedure to treat a ruptured aortoiliac aneurysm using a gore® excluder® conformable aaa endoprosthesis and multiple vbx devices in the left external iliac artery.Both vbx devices and their overlap with an innova stent were post-dilated.Approximately 1.5 cm of overlap was achieved between the vbx devices at implantation.The procedure was successful, and no endoleaks were observed at completion.The patient was discharged home on (b)(6) 2025 without reported complications.Follow-up imaging included an initial one-month scan that showed no evidence of endoleak.On (b)(6) 2026, during a subsequent cta (approximately six months later), a type iiia endoleak was identified for the first time.Imaging demonstrated approximately 2 cm of separation between the second and third vbx devices, measured using a ruler tool on cta.The endoleak was ongoing at that time.The physician assessed that the likely cause of the endoleak and device separation was insufficient overlap between the devices in the setting of a known iliac aneurysm, which likely continued to enlarge and contributed to device separation.A reintervention was performed on (b)(6) 2026.The procedure involved relining of the left iliac limb and iliac stents using a 12x14 and a 10x7 gore devices.The endoleak was successfully resolved following the intervention.The patient is currently clinically stable and doing well, having been discharged the same day of the reintervention without complications.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.Based on the information reported, the physician assessed that the likely cause of the endoleak and device separation was insufficient overlap between the devices in the setting of a known iliac aneurysm, which likely continued to enlarge and contributed to device separation.Therefore, the event is attributed to unintended use error, which caused or contributed to the event.Further information regarding this event was requested by gore; however, no additional information has been provided.This investigation is considered complete.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25249891
Report Number2017233-2026-07541
Device Sequence Number10500606
Product Code PRL
UDI-Device Identifier00733132637768
UDI-Public(01)00733132637768(17)280426
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXA117902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale